search    contact us
THE DANGER
THE VACCINE
THE PRIORITY
THE STRATEGY
adverse event info
education toolkit
resource center
my vaccination
smallpox overview

Last Updated:
21 Oct 14

header

 Safety Panel Reports

   sitemap    home
title
seperator
  arrow Safety Panel Reports
seperator
  arrow Cardiac Disease Info.
seperator
seperator
  arrow Types of Reactions
seperator
  arrow What do I do?
seperator
  arrow How do I learn more?
seperator
  arrow Pregnancy Considerations
seperator
seperator
  arrow Overview
seperator
  arrow VAERS
seperator
  arrow Safety Summary
seperator

Panels Find Vaccines May Relate to Reservist's Illness, Death

The Department of Defense today announced findings of two independent panels of medical experts who evaluated the possibility of a relationship between vaccination and the illnesses or deaths of four individuals. Among the four cases, the panels found only one case where vaccination may have contributed to an illness that led to death.

Both panels concluded that vaccinations may have triggered an illness that ultimately led to the death in April 2003 of Spc. Rachel Lacy, a 22-year-old Army Reservist, who received several vaccinations at the time she was mobilized for duty. The panels determined that evidence favored a causal relationship, but that the evidence was not conclusive. Each panel said that it was unable scientifically to identify a specific vaccination as the possible cause since several vaccinations were administered at one time.

In the review of the three other cases, the panels reviewed and found no association with vaccination in any of these cases. The patient diagnoses in these cases were: drug overdose, pulmonary embolism and atrial fibrillation.

 

Q&A - Vaccination Possible Cause of Soldier's Illness and Death

Q - What can you say about the role of vaccination in the death of Specialist Rachel Lacy?
A - Two expert panels concluded that vaccination may have caused an illness that ultimately led to the death of Specialist Lacy. Neither panel could scientifically identify a specific vaccine.

Q - Will this finding of a likely association cause DoD to stop its vaccination programs?
A - No. DoD will continue its vaccination programs.

more...

Learning from Adverse Events After Vaccination

The U.S. Army lost a valuable soldier in April 2003, a month after receiving five vaccinations during mobilization. Two independent panels of medical experts evaluated her case and concluded that vaccination may have triggered the lupus-like illness that ultimately led to her death, but that the evidence was not conclusive. Each panel said that it was unable scientifically to identify a specific vaccination as the possible trigger.

Memorandum [26 NOV 03]
ACTION Memorandum [10 FEB 04]